U.S. doctors online nowAsk doctors free
Phoenix, AZ
A 49-year-old female asked:

i had a cbc done last week and platelet count is 501 (501,000). everything else is normal. is this a concern? can oral contraceptives cause this?

2 doctor answers6 doctors weighed in
Dr. Tanya Russo
Pediatrics 25 years experience
Elevated platelets: Platelets are one of the acute phase reactants and can be elevated for a number of reasons. Transient elevations are usually not cause for concern but repeat testing would be wise.
Dr. Silviu Pasniciuc
Internal Medicine 27 years experience
Reactive: Your platelet count is moderately elevated. It is not likely that the contraceptives are causing it. Would recommend repeating your cell counts in 2 weeks and checking your stool for occult blood.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated May 15, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.